Hail, Bonneville
- When
- June 13, 1:13 PM MST to 1:25 PM MST
- Where
- Bonneville County, Cotton
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.420, -112.070
One inch hail reported 4 miles northeast of Shelley.
One inch hail fell near Shelley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
One inch hail fell near Shelley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 13, 12:53 PM MST, 20 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 153 PM MDT Thu Jun 13 2019 .SHORT TERM...Tonight through Sunday. Convection underway this afternoon across East Idaho. Most of the focus so far has been over higher elevations but a couple storms have developed across the middle of the Snake Plain. Further, storms from the central mtns are progressing into the Arco Desert along with weak outflow boundaries. Good shear and strong instability combined with relatively dry low levels are prime for the strongest cells to push to near severe limits for downdraft winds and hail. Winds are the primary concern. Strongest convection drops off significantly around/after sunset, but a few storms and showers are expected to linger overnight particularly in eastern half of forecast area. This activity will be carried by lingering weak instability and progression of broad weak shortwave axis sliding through the region overnight, with the base of the trough tailing back toward northern Nevada. Redevelopment of thunderstorms expected during the day Friday as East Idaho remains under the influence of the trough despite axis nearly completely through the region, but also redeveloping instability through the day. Breezy conditions expected through the Snake Plain but winds will stay below any headline thresholds. A few storms may develop along the Divide Saturday afternoon, then recurrence on Sunday along the Divide and through the central mountains, but the rest of the region is expected to remain dry with temperatures near normal. DMH .LONG TERM...Sunday night through Thursday. Look for a chance of light to moderate showers and thunderstorms mostly in the afternoon through the period in northwest flow mainly over the Island Park area and the Eastern highlands. Breezy winds will be possible as well through the period. Temperatures will be near normal through the period. Wyatt && .AVIATION...Main impact today continues to be showers and thunderstorms this afternoon into the early evening. Have vicinity thunder at all five sites through the early to late evening. Should remain VFR with mainly mid level clouds unless under a very heavy rain shower. The shower and thunderstorm threat will continue Friday afternoon mainly at IDA and DIJ with lesser chances further west. Expect the afternoon up valley 10 to 15 knot winds at BYI, IDA and PIH today and Friday. Wyatt && .HYDROLOGY...Yesterday's warm temperatures and precipitation caused rises for the Big Wood, Big Lost at Howell and Antelope creek. Have upgraded the flood advisory for the Big Wood at Hailey to a flood warning. The Big Lost at Howell and Antelope are just below flood levels. Thus, have held off on flood advisories at this point. With warmer temperatures and a chance of rain today, all of these rivers will rise slightly tonight into tomorrow morning before dropping off slightly over the weekend. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Special Weather Statement
National Weather Service Pocatello ID
1253 PM MDT Thu Jun 13 2019
IDZ063-064-131930-
Big Hole Mountains ID-Caribou Range ID-
1253 PM MDT Thu Jun 13 2019
...SPECIAL WEATHER STATEMENT...
At 1252 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Swan Valley, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Swan Valley, Irwin, Palisades Reservoir near the dam and Pine Creek
Pass.
Boaters can expect a sudden increase in waves and very choppy waters
which will result in hazardous boating conditions. Boaters are urged
to seek safe harbor if possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Palisades Reservoir, Move to safe shelter now! Do not
be caught on or near the water. Gusty winds and choppy waves are
likely.
&&
LAT...LON 4323 11139 4336 11156 4362 11127 4344 11105
4341 11104
TIME...MOT...LOC 1852Z 227DEG 13KT 4335 11141
DMHSpecial Weather Statement National Weather Service Pocatello ID 138 PM MDT Thu Jun 13 2019 IDZ053-054-132015- Upper Snake River Plain ID-Lower Snake River Plain ID- 138 PM MDT Thu Jun 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNEVILLE AND CENTRAL BINGHAM COUNTIES UNTIL 215 PM MDT... At 135 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Rose or 14 miles north of Blackfoot, moving east at 10 to 15 mph. Half inch hail, frequent lightning, and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Idaho Falls and Shelley. LAT...LON 4357 11206 4341 11197 4331 11250 4340 11254 TIME...MOT...LOC 1935Z 250DEG 12KT 4340 11238 TW
Special Weather Statement National Weather Service Pocatello ID 141 PM MDT Thu Jun 13 2019 IDZ063-064-132030- Big Hole Mountains ID-Caribou Range ID- 141 PM MDT Thu Jun 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BONNEVILLE COUNTY UNTIL 230 PM MDT... At 140 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Palisades Reservoir, moving east at 10 to 15 mph. Half inch hail, frequent lightning and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Palisades Reservoir and Alpine Campground. Boaters can expect a sudden increase in waves and very choppy waters as well as frequent lightning which will result in hazardous boating conditions. Boaters are urged to seek safe harbor if possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4326 11137 4334 11138 4339 11104 4319 11104 TIME...MOT...LOC 1940Z 273DEG 18KT 4329 11123 tw
Special Weather Statement National Weather Service Pocatello ID 211 PM MDT Thu Jun 13 2019 IDZ068-074-132100- Big Lost Highlands/Copper Basin ID-Lost River Valleys ID- 211 PM MDT Thu Jun 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER AND WEST CENTRAL BUTTE COUNTIES UNTIL 300 PM MDT... At 210 PM MDT, Doppler radar was tracking a strong thunderstorm near Grouse, moving east at 10 to 15 mph. Half inch hail, moderate to heavy rain, frequent lightning, and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grouse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4381 11339 4365 11342 4370 11374 4381 11370 TIME...MOT...LOC 2010Z 278DEG 11KT 4376 11360 tw
The Pocatello radar (KSFX), 61 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 hail. Local standard time, as filed.
One inch hail reported 4 miles northeast of Shelley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2019Every state in 2019This day in weather historyWarnings in Idaho, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836871.